Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 235, NWS Des Moines, IA

July 5, 2011Boone County, Dallas County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 5, 2011, 6:28 PM CDT for Boone County, Dallas County, Iowa. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2011, 6:28 PM CDT (23:28 UTC)
Expired
Jul 5, 2011, 7:15 PM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, IA, Dallas County, IA

The radar

The Des Moines radar (KDMX), 26 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 7:03 PM CDTHAIL 0.887 W Woodward, IAWIND GUSTING 35 TO 40 MPH
Jul 5, 7:05 PM CDTTSTM WND DMGPerry, IAONE LARGE 15 INCH DIAMETER TREE LIMB BLOCKING ONE LANE. SEVERAL SMALLER 4 INCH DIAMETER TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 6:10 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WUUS53 KDMX 052328
SVRDMX
IAC015-049-060015-
/O.NEW.KDMX.SV.W.0235.110705T2328Z-110706T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOONE COUNTY IN CENTRAL IOWA...
  NORTHERN DALLAS COUNTY IN CENTRAL IOWA...

* UNTIL 715 PM CDT

* AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OGDEN...OR 21 MILES WEST OF AMES...AND MOVING SOUTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PERRY...MADRID...WOODWARD...DALLAS CENTER...BERKLEY...PERRY
  AIRPORT...BOUTON...MINBURN AND GRANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4166 9417 4211 9417 4215 9393 4186 9381
      4186 9382 4170 9382
TIME...MOT...LOC 2329Z 347DEG 29KT 4203 9402
WIND...HAIL 60MPH 1.00IN

$$

ZOGG
5 follow-up statements
659 
WWUS53 KDMX 052336
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
636 PM CDT TUE JUL 5 2011

IAC015-049-060015-
/O.CON.KDMX.SV.W.0235.000000T0000Z-110706T0015Z/
BOONE IA-DALLAS IA-
636 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DALLAS AND SOUTHWESTERN BOONE COUNTIES UNTIL 715 PM CDT...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
OGDEN...OR 20 MILES WEST OF AMES...MOVING SOUTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOODWARD...BOUTON AND PERRY AROUND 650 PM CDT.
  MINBURN AROUND 700 PM CDT.
  GRANGER AROUND 705 PM CDT.
  DALLAS CENTER AROUND 710 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4166 9417 4202 9417 4207 9393 4186 9381
      4186 9382 4170 9382
TIME...MOT...LOC 2336Z 347DEG 29KT 4197 9400
WIND...HAIL 60MPH 1.00IN

$$

ZOGG
052 
WWUS53 KDMX 052345
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT TUE JUL 5 2011

IAC015-049-060015-
/O.CON.KDMX.SV.W.0235.000000T0000Z-110706T0015Z/
BOONE IA-DALLAS IA-
645 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DALLAS AND SOUTHWESTERN BOONE COUNTIES UNTIL 715 PM CDT...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF WOODWARD...OR 20
MILES WEST OF AMES...MOVING SOUTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOUTON AND PERRY AROUND 650 PM CDT.
  WOODWARD AROUND 655 PM CDT.
  MINBURN AROUND 705 PM CDT.
  DALLAS CENTER AROUND 715 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4197 9415 4201 9393 4186 9386 4170 9382
      4166 9417
TIME...MOT...LOC 2345Z 350DEG 29KT 4191 9400
WIND...HAIL 60MPH <.75IN

$$

ZOGG
290 
WWUS53 KDMX 052356
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT TUE JUL 5 2011

IAC015-049-060015-
/O.CON.KDMX.SV.W.0235.000000T0000Z-110706T0015Z/
BOONE IA-DALLAS IA-
656 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DALLAS AND SOUTHWESTERN BOONE COUNTIES UNTIL 715 PM CDT...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR PERRY...OR 23 MILES SOUTHWEST OF
AMES...MOVING SOUTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MINBURN AROUND 705 PM CDT.
  DALLAS CENTER AROUND 715 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4197 9415 4201 9393 4186 9386 4170 9382
      4166 9417
TIME...MOT...LOC 2356Z 353DEG 28KT 4184 9403
WIND...HAIL 60MPH <.75IN

$$

ZOGG
196 
WWUS53 KDMX 060007
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
707 PM CDT TUE JUL 5 2011

IAC015-060017-
/O.CAN.KDMX.SV.W.0235.000000T0000Z-110706T0015Z/
BOONE IA-
707 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOONE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4186 9412 4186 9390 4170 9382 4166 9417
TIME...MOT...LOC 0007Z 353DEG 23KT 4179 9402

$$

IAC049-060015-
/O.CON.KDMX.SV.W.0235.000000T0000Z-110706T0015Z/
DALLAS IA-
707 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DALLAS COUNTY UNTIL 715 PM CDT...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR PERRY...OR 25 MILES SOUTHWEST OF
AMES...MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DALLAS CENTER AROUND 715 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4186 9412 4186 9390 4170 9382 4166 9417
TIME...MOT...LOC 0007Z 353DEG 23KT 4179 9402
WIND...HAIL 60MPH <.75IN

$$

ZOGG
400 
WWUS53 KDMX 060013
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
713 PM CDT TUE JUL 5 2011

IAC049-060023-
/O.EXP.KDMX.SV.W.0235.000000T0000Z-110706T0015Z/
DALLAS IA-
713 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DALLAS COUNTY WILL
EXPIRE AT 715 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4186 9412 4186 9390 4170 9382 4166 9417
TIME...MOT...LOC 0013Z 353DEG 23KT 4175 9401

$$

ZOGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:40 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 5, 3:40 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT TUE JUL 5 2011

.SHORT TERM /TONIGHT/...
ANTICIPATE ONGOING PRECIPITATION ACROSS NORTHERN CWA TO CONTINUE
THROUGH THE EVENING HOURS. ADDITIONAL CONVECTION IS EXPECTED TO
DEVELOP ACROSS CENTRAL CWA BEFORE 00Z. HOWEVER...STILL UNCERTAINTY
IN TIMING OF DEVELOPMENT...IF DEVELOPMENT OCCURS AT ALL. CLOUD COVER
WHICH HUNG AROUND ALL DAY HAS KEPT TEMPERATURES COOLER THAN
ANTICIPATED...WHICH HAS HELPED TO LIMIT DAYTIME HEATING. WITH STRONG
CAP IN PLACE...COULD KEEP A LID ON CONVECTION. HOWEVER...COLD FRONT
WILL PUSH SOUTHEAST FROM SD AND EXPECT TO SEE A LITTLE THETA E
ADVECTION ALONG AND AHEAD OF THE FRONT. THESE TWO FACTORS COULD BE
ENOUGH TO GET CONVECTION ROLLING...THEREFORE HAVE GONE WITH LIKELY
POPS ACROSS MUCH OF THE CENTRAL CWA THROUGH 00-06Z. IF CAP CAN BE
OVERCOME...GOOD POCKET OF 2000-3000 J/KG CAPE FOR STORMS TO WORK
WITH. ELEVATED CAPES ARE ALSO DECENT WITH 1500-2000 J/KG AS WELL.
LIMITING FACTOR WILL BE SHEAR. NAM AND RUC ARE HARD HITTING WITH
SHEAR...ESPECIALLY IN THE SOUTHEAST. HOWEVER...OTHER MODELS HAVE
LITTLE TO NO SHEAR FOR STORMS TO WORK WITH. LATEST MESOANALYSIS DOES
INDICATE 30-40 KTS OF BULK SHEAR ACROSS THE SOUTHEAST. THIS WILL BE
THE MOST LIKELY AREA FOR ANY SEVERE STORMS...WITH HIGH WINDS AND
LARGE HAIL THE MAIN THREATS. PARAMETERS QUICKLY DISSIPATE AFTER
00Z...BRINGING SEVERE POTENTIAL TO AN END BY LATE EVENING.
HOWEVER...WITH FRONT STILL PASSING THROUGH WOULD EXPECT TO SEE
LINGERING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD.

.LONG TERM /THURSDAY THROUGH TUESDAY/...
WEAK HI PRES WILL MOVE THROUGH THE AREA OVER THE NEXT FEW DAYS.  OLD
CDFNT BOUNDARY JUST THE SOUTH WILL BE THE FOCUS FOR TSRA WITH A FEW
BRUSHING THE FAR SOUTH WED.  PATTERN NOT CHANGING ALL THAT MUCH WITH
THE HI PRES OVR THE GRTLKS FEEDING IN RELATIVELY DRIER AIR INTO THE
STATE.  NEXT SYSTEM TO AFFECT IA WILL BE THE SYS FROM THE GULF OF
AK.  THIS SYSTEM WILL MOV THRU THE RCKYS OVR THE WEEKEND AND
INCREASE THE CHC FOR TSRA.  DYNAMICS LOOK MORE FAVORABLE WITH THE
WEEKEND SYS AND IT IS LKLY TO BRING THE BEST CHCS FOR MORE WDSPRD
RAINFALL.  TEMPS WILL REMAIN CLOSE TO NORMAL THRU THE PD.

&&

.AVIATION...05/18Z
PRECIPITATION ACROSS NORTHWESTERN IOWA IS QUICKLY DISSIPATING AS
EXPECTED...AND HAVE REMOVED MENTION FROM SITES. CLOUDS WILL LINGER
THROUGH THE AFTERNOON...BUT CEILINGS WILL STAY VFR. COULD SEE
ADDITIONAL DEVELOPMENT LATE INTO THE AFTERNOON NEAR 00Z...BUT AM
UNCERTAIN AS TO TIMING AND LOCATION OF STORMS. HAVE TRENDED TOWARDS
STORMS WITH CB MENTION. NEXT BIG CONCERN WILL BE WITH POSSIBLE FOG
DEVELOPMENT AFTER 06Z. HAVE TRENDED VISIBILITIES LOWER...BUT WOULD
EXPECT MOST LIKELY LOCATION FOR FOG/DENSE FOG TO BE AT NORTHERN
SITES...KFOD...KMCW AND KALO.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WILKINS
LONG TERM...MS JUL 11
AVIATION...WILKINS
Hazardous weather outlook, Jul 5, 3:53 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT TUE JUL 5 2011

IAZ004-024-086-062100-
EMMET-HUMBOLDT-WAPELLO-
353 PM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE FORECAST LATE THIS
AFTERNOON AND TONIGHT ACROSS THE AREA. LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY
MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME.
OFF AND ON CHANCES FOR THUNDERSTORMS RETURN FOR THE WEEKEND...IT
IS TOO EARLY AT THIS TIME TO DETERMINE THE THREAT FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

IAZ005>007-015>017-023-025>028-033>039-049-050-061-062-074-075-
062100-
KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-
WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-
353 PM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE ARE LATE THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS WILL BE STRONG...WITH A FEW SEVERE STORMS
ALSO POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY
RAIN WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY
MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME.
OFF AND ON CHANCES FOR THUNDERSTORMS RETURN FOR THE WEEKEND...IT
IS TOO EARLY AT THIS TIME TO DETERMINE THE THREAT FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ044>048-057>060-070>073-081>085-092>097-062100-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
353 PM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE ARE THIS
EVENING AND TONIGHT. THUNDERSTORMS WILL BE STRONG TO SEVERE. LARGE
HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY
MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME.
OFF AND ON CHANCES FOR THUNDERSTORMS RETURN FOR THE WEEKEND...IT
IS TOO EARLY AT THIS TIME TO DETERMINE THE THREAT FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

AW

In the hours before

Local storm report, Jul 5, 4:16 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     2 W BURT                43.20N 94.26W
07/05/2011                   KOSSUTH            IA   BROADCAST MEDIA

            LISTENER REPORT RELAIED VIA KLGA. TELEPHONE POLES
            DOWN...DAMAGE TO BUILDING...POSSIBILY A TRAILER DAMAGED
            TOO.

&&

AW
Special weather statement, Jul 5, 4:22 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
422 PM CDT TUE JUL 5 2011

IAZ024-025-035-036-052215-
HAMILTON-HUMBOLDT-WEBSTER-WRIGHT-
422 PM CDT TUE JUL 5 2011

...STRONG THUNDERSTORMS MOVING SOUTH ACROSS NORTHERN IOWA...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES NORTH OF FORT DODGE...MOVING SOUTH AT 30
MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HUMBOLDT...           DAKOTA CITY...        THOR...
  GOLDFIELD...          EAGLE GROVE...        BADGER...
  FORT DODGE AIRPORT... VINCENT...            FORT DODGE...
  WOOLSTOCK...          OTHO...               DUNCOMBE...
  WEBSTER CITY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

ZOGG
Local storm report, Jul 5, 4:28 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     ALGONA AIRPORT          43.08N 94.27W
07/05/2011  M51 MPH          KOSSUTH            IA   AWOS

&&

ZOGG
Local storm report, Jul 5, 5:24 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
524 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TSTM WND GST     E FORT DODGE            42.51N 94.17W
07/05/2011  E65 MPH          WEBSTER            IA   TRAINED SPOTTER

            TREE LIMBS DOWN.

&&

DEROY
Local storm report, Jul 5, 5:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
546 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     FORT DODGE              42.51N 94.18W
07/05/2011                   WEBSTER            IA   TRAINED SPOTTER

            LARGE LIMBS DOWN NORTHEAST SIDE OF FORT DODGE.

&&

DEROY
Local storm report, Jul 5, 6:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
620 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     1 N BOXHOLM             42.19N 94.11W
07/05/2011                   BOONE              IA   LAW ENFORCEMENT

            CORN FLATTENED BY WIND GUST.

&&

DEROY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:10 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth27 min
Jul 5, 3:36 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth39 min
Jul 5, 4:45 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright45 min
Jul 5, 5:43 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Webster47 min
Jul 5, 5:52 PM CDTTornado WarningDMXBoone, Webster23 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.